Alert archive / New York / Special Marine Warnings in 2017

Special Marine Warning 39, NWS Buffalo, NY

June 24, 2017

NWS Buffalo, NY issued this special marine warning at Jun 24, 2017, 6:29 PM EDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2017, 6:29 PM EDT (22:29 UTC)
Expired
Jun 24, 2017, 7:15 PM EDT
In force
46 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Buffalo radar (KBUF), 31 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1946 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WHUS51 KBUF 242229
SMWBUF
LEZ020-041-061-242315-
/O.NEW.KBUF.MA.W.0039.170624T2229Z-170624T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
629 PM EDT SAT JUN 24 2017

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ERIE FROM SUNSET BAY TO AND INCLUDING THE UPPER NIAGARA RIVER 
  AND BUFFALO HARBOR...

* UNTIL 715 PM EDT.

* AT 629 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 NM NORTHWEST 
  OF SUNSET BAY...OR 37 NM SOUTHWEST OF NIAGARA RIVER...MOVING EAST 
  AT 40 KNOTS.

  HAZARD...WIND GUSTS 34 KNOTS OR GREATER. 

  SOURCE...RADAR INDICATED. 

  IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
           SUDDENLY HIGHER WAVES. 

* LOCATIONS IMPACTED INCLUDE...
  STURGEON POINT...LAKE ERIE BEACH...WANAKAH...ATHOL SPRINGS...
  BAYVIEW...SUNSET BAY AND WOODLAWN BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR UNTIL HAZARDOUS WEATHER PASSES.

&&

LAT...LON 4283 7894 4291 7891 4292 7888 4280 7880
      4278 7880 4275 7882 4268 7895 4267 7901
      4263 7902 4260 7907 4257 7914 4261 7952
TIME...MOT...LOC 2229Z 272DEG 42KT 4269 7941 

HAIL...0.00IN
WIND...>34KTS

$$

RSH
2 follow-up statements
996 
FZUS71 KBUF 242252
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
652 PM EDT SAT JUN 24 2017

LEZ020-242301-
/O.CAN.KBUF.MA.W.0039.000000T0000Z-170624T2315Z/
652 PM EDT SAT JUN 24 2017

...THE SPECIAL MARINE WARNING IS CANCELLED...

THE AFFECTED AREAS WERE...
  THE UPPER NIAGARA RIVER AND BUFFALO HARBOR...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND NO LONGER 
POSES A SIGNIFICANT THREAT TO BOATERS.

LAT...LON 4272 7923 4268 7895 4267 7901 4263 7902
      4260 7907 4257 7914 4261 7951
TIME...MOT...LOC 2251Z 280DEG 32KT 4264 7918 

$$

LEZ041-061-242315-
/O.CON.KBUF.MA.W.0039.000000T0000Z-170624T2315Z/
652 PM EDT SAT JUN 24 2017

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 715 PM EDT...

FOR THE FOLLOWING AREAS...
  LAKE ERIE FROM STURGEON POINT TO SUNSET BAY...

AT 651 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SUNSET 
BAY...MOVING EAST AT 30 KNOTS.

HAZARD...WIND GUSTS 34 KNOTS OR GREATER. 

SOURCE...RADAR INDICATED. 

IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
         SUDDENLY HIGHER WAVES. 

LOCATIONS IMPACTED INCLUDE...
LAKE ERIE BEACH...SUNSET BAY...STURGEON POINT...WANAKAH AND ATHOL
SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR UNTIL HAZARDOUS WEATHER PASSES.

&&

LAT...LON 4272 7923 4268 7895 4267 7901 4263 7902
      4260 7907 4257 7914 4261 7951
TIME...MOT...LOC 2251Z 280DEG 32KT 4264 7918 

HAIL...0.00IN
WIND...>34KTS

$$

RSH
936 
FZUS71 KBUF 242312
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
712 PM EDT SAT JUN 24 2017

LEZ041-061-242322-
/O.EXP.KBUF.MA.W.0039.000000T0000Z-170624T2315Z/
712 PM EDT SAT JUN 24 2017

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 715 PM EDT...

THE AFFECTED AREAS WERE... 
  LAKE ERIE FROM STURGEON POINT TO SUNSET BAY...

THE THUNDERSTORM HAS MOVED INLAND AND NO LONGER POSES A SIGNIFICANT 
THREAT TO BOATERS.

LAT...LON 4272 7923 4268 7895 4267 7901 4263 7902
      4260 7907 4257 7914 4261 7951
TIME...MOT...LOC 2312Z 272DEG 42KT 4263 7894 

$$

RSH

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 24, 5:00 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 24, 5:00 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
500 PM EDT Sat Jun 24 2017

.SYNOPSIS...
Temperatures will run cooler than average this weekend and into
early next week, as upper level troughing moves across the
region. The cooler temperatures will be accompanied by showers at
times, as a series of upper level disturbances moving through the
trough cross the area. The trough will move east by Wednesday,
with warmer temperatures expected by mid-week.

&&

.NEAR TERM /THROUGH SUNDAY/...
Regional radars showing a narrow line of convection focused
along the lake breeze convergence between Niagara Falls/
Rochester and Buffalo/Batavia. A shortwave entering the Lower
Great Lakes will enhance this convection, then eventually cause
it to shift to the east as the shortwave moves across the
region. These trends are captured by mesoscale guidance, but
were blended to match latest radar trends with a narrow line of
likely PoPs along the Niagara/Erie county border which shifts
east toward Rochester but weakens with the loss of daytime
heating. Locally heavy rainfall amounts can be expected in this
line, with localized rainfall amounts in excess of an inch
possible.

Any convective activity will come to an end during the evening
hours, with the loss of diurnal heating, leaving quiet and cool
night across the area. The cooler temperatures aloft, combined
with diminished cloud cover will translate to cooler readings
than we have seen at night of late, with lows dipping into the
upper 50s along the lake plains, with mid 50s across the higher
elevations inland.

On Sunday, a broad mid-level longwave trough will extend from the
Northern Plains across the Great Lakes and into the Northeast
region. Latest guidance continuing to support the idea of a sharp
mid level shortwave and embedded vigorous vorticity max moving
through the base of the longwave trough and crossing western and
central New York during the day. Synoptic scale lift from this
shortwave and low-level forcing from a surface trough and 30+ knot
low level jet will contribute to scattered showers and isolated
thunderstorms. The most widespread coverage will be during the
afternoon corresponding to peak heating and closer to the passage of
the surface trough.

Gusty southwest winds 25-30kts downwind of the lakes should provide
a lake shadow to keep shower/storm coverage mainly inland.
Temperatures will top out a few degrees below normal due to the
influence of the longwave trough and associated pool of cool air
aloft. Highs are forecast to top out within a few degrees of 70.
Dewpoints only around 50 will yield very comfortable humidity
levels.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Through the course of this period a long wave trough will pass
across the Great Lakes region, reaching its greatest depth Monday
night as a strong shortwave passes through. Within this trough
temperatures at 850 hPa will bottom out around +5 to +6C, and at 500
hPa temperatures of -20C within this trough will be around 4SD below
normal for this time of year centered across the Ohio Valley.

Sunday night a swath of deeper moisture will settle southward across
Lake Ontario and later Lake Ontario. As temperatures at 925/850 hPa
drop to around +10/+6C lake instability will increase over a +22C
(Lake Erie) and +19C (Lake Ontario) lake surface. While rain showers
will be possible across the lake plains, greatest chances will be
across the higher terrain of SW NYS and the Tug Hill to SE of Lake
Ontario region where orographic uplift on a west to northwesterly
wind in addition to lake induced CAPE values of 1500 to 2000 J/KG
should generate rare late June lake enhanced precipitation. Any lake
enhanced rain will become more scattered during the late morning
hours during increased daytime mixing. The approach of an upper
level shortwave later Monday will again increase the coverage area
of showers and thunderstorms over the region. The deep 500 hPa
trough and its associated cool pool will encourage some thunderstorm
development, and with low freezing levels and WBZ heights around 6-
8K feet some graupel or small hail will be possible. However the
skinny CAPE profiles suggest that larger hail will be unlikely.

Showers and thunderstorms will diminish Monday night with the
passage of the shortwave within the base of the long wave trough.
There may linger a few lake enhanced rain showers deeper into the
night, especially across the North Country which will lie under the
cooler air aloft.

Tuesday we will remain within the influences of the upper level
trough, through now behind the robust shortwave, and slowly rising
heights aloft the rain shower coverage/intensity should be less than
Monday. The still cool pool aloft will continue the chances for a
few thunderstorms. By Tuesday night the upper level trough will be
pushing away from our region with any linger rain showers largely
ending by the late evening hours. A few lake effect rain showers may
develop off Lake Ontario as low level convergence increases on a
westerly flow. However we will also begin to warm a degree or two at
850 hPa, so lake instability will not be as great as previous
nights.

Temperatures will be well below normal Monday and Tuesday with both
days only pushing mid to upper 60s for highs. Overnight lows will
drop back into the upper 40s to mid 50s closer to the lakes.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
While humidity will increase to uncomfortable levels during this
period...temperatures will not stray very far from normal. This will
be due to an eastward displacement of the sub tropical ridge that
during the summer typically supplies our region with very warm
and sultry weather. The heart of this ridge will be centered well
off the coast of the Carolinas between 60-70W longitude rather than
70-80W...so this will allow a very broad low amplitude trough to
become established over the center of the country. The overall
result will be to keep the true heat out of area...although we
will have our fair share of humid conditions.

Unfortunately...the position of the low amplitude trough to our west
will also mean that the core of the sub tropical jet will undulate
back and forth across the Great Lakes region. This will keep active
weather over our forecast area...as several significant waves/sfc
lows will track east along a frontal boundary that will essentially
mimic the position of the overlying jet. Given the time of year...
this will enhance/focus diurnally enhanced convection. As for the
day to day details...

Wednesday should be the 'nicest' weather day of the period...as a
shortwave ridge will work its way across the Lower Great Lakes.
While there could be some disorganized lake effect rain showers east
of Lake Ontario to start the day...any lake effect will quickly be
broken apart by strong diurnal mixing. Otherwise...we can expect at
least partial sunshine with a comfortable afternoon as temperatures
in the 70s will be accompanied by relatively low humidity.

Conditions will start to deteriorate Wednesday night as a warm front
will extend east across our region from the Upper Great Lakes. While
the strongest isentropic lift along and head of this boundary should
be to our north and west...there will be the potential for some late
night showers and storms.

While the warm front will push north of our region during the day
Thursday...we will become firmly entrenched within the more unstable
warm sector of the parent system. This will allow any boundaries to
touch off some showers and thunderstorms...which appears to be a
favored solution by many of the ensembles. Will thus raise pops to
likely. Otherwise it will be a warmer and more humid day with
temperatures climbing into the lower 80s for the bulk of western New
York...while readings will be in the 70s east of Lake Ontario and
across the higher elevations. The increased humidity will be more
noticeable as dew points will be some 10 deg higher...reaching into
the low to mid 60s.

As low pressure moves east and weakens across the st Lawrence Valley
Thursday night...its trailing cold front will settle south and
essentially stall over our forecast area. This will keep unsettled
conditions in place with fairly frequent showers and thunderstorms
expected into the start of the weekend. In fact...with dew points
forecast to climb into the upper 60s for most areas on Friday...
storms will likely contain heavier than normal downpours resulting
in an elevated risk for flash flooding. Stay tuned.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
A line of showers and thunderstorms extends from IAG-ROC with
brief periods of IFR conditions and gusty winds possible in
tstms. Convection should avoid other TAF locations, with VFR
conditions expected outside of these storms through the
remainder of today. Convection should rapidly diminish this
evening, with the loss of diurnal heating, giving way to more
VFR conditions overnight and into Sunday morning.

Outlook...
Sunday afternoon through Tuesday...Mainly VFR with scattered to
numerous showers and thunderstorms...mainly in the afternoons.
Wednesday...Mainly VFR.
Thursday...VFR/MVFR with a chance of showers and thunderstorms.

&&

.MARINE...
Southwesterly winds have increased on Lake Erie, requiring a
brief period of small craft headlines through this evening.
Winds will diminish rapidly with the passage of a disturbance
around sunset.

Waves will rise higher on Sunday, particularly on the eastern
half of Lake Erie, as winds strengthen further as a strong upper
level disturbance moves through. Small craft advisory
conditions will develop on the eastern end of Lake Erie by
Sunday afternoon and perhaps on the eastern end of Lake Ontario
by Sunday night.

After a brief respite Monday morning, another passing upper level
disturbance will likely bring another period of small craft advisory
conditions to Lake Erie Monday night.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 10 PM EDT this evening for
     NYZ019-085.
MARINE...Small Craft Advisory until 10 PM EDT this evening for LEZ040-
         041.
         Small Craft Advisory from noon Sunday to 2 AM EDT Monday
         for LEZ040-041.

&&

SYNOPSIS...TMA
NEAR TERM...APFFEL/TMA
SHORT TERM...THOMAS
LONG TERM...RSH
AVIATION...APFFEL/TMA
MARINE...APFFEL/TMA
Hazardous weather outlook, Jun 24, 5:43 PM EDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
543 PM EDT Sat Jun 24 2017

NYZ005>007-252145-
Northern Cayuga-Oswego-Jefferson-
543 PM EDT Sat Jun 24 2017

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

The chance for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Lakeshore flooding and an elevated risk of hazardous swimming
conditons remains a potential concern for Sunday as period of gusty
southwest winds is forecast to develop during the afternoon/evening.
Above normal lake levels when combined with a strong onshore wind
can worsen lake shore flooding and enhanced wave action can result
in further shoreline erosion.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>004-008-011>014-020-021-252145-
Niagara-Orleans-Monroe-Wayne-Lewis-Genesee-Wyoming-Livingston-
Ontario-Cattaraugus-Allegany-
543 PM EDT Sat Jun 24 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-252145-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
543 PM EDT Sat Jun 24 2017

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-019-085-252145-
Northern Erie-Chautauqua-Southern Erie-
543 PM EDT Sat Jun 24 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

An elevated risk of hazardous swimming conditons and possible
lakeshore flooding remains a potential concern for Sunday as period
of gusty southwest winds is forecast to develop and build waves
during the afternoon/evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jun 24, 4:14 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Buffalo NY
414 PM EDT SAT JUN 24 2017

NYZ001-242045-
Niagara-
414 PM EDT SAT JUN 24 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NIAGARA COUNTY...

At 414 PM EDT, a strong thunderstorm was located over Niagara Falls,
moving northeast at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Niagara Falls, North Tonawanda, Lockport, Grand Island, Newfane,
Pendleton, Lewiston, Sanborn, Wilson and Cambria Center.

Heavy rainfall is also occurring with this storm, and may cause
localized ponding of water on area roadways.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4311 7906 4312 7907 4314 7904 4317 7905
      4320 7905 4335 7871 4311 7856 4305 7892
      4306 7895 4306 7899 4304 7901 4306 7900
      4308 7908
TIME...MOT...LOC 2013Z 245DEG 26KT 4312 7905

Welch
Local storm report, Jun 24, 4:36 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
436 PM EDT SAT JUN 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             NIAGARA FALLS           43.09N  79.02W
06/24/2017  M0.75 INCH       NIAGARA            NY   SOCIAL MEDIA

&&

EVENT NUMBER BUF1701197

SJW
Special weather statement, Jun 24, 4:39 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Buffalo NY
439 PM EDT SAT JUN 24 2017

NYZ001-002-010-011-242115-
Orleans-Genesee-Niagara-Northern Erie-
439 PM EDT SAT JUN 24 2017

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHEASTERN
ERIE...SOUTHEASTERN NIAGARA...SOUTHWESTERN ORLEANS AND NORTHWESTERN
GENESEE COUNTIES...

At 439 PM EDT, a strong thunderstorm was located 7 miles northwest of
Akron, or 7 miles southeast of Lockport, moving east at 35 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Medina, Middleport, Ridgeway, Shelby, Alabama, Wolcottsville,
Millville, Rapids and Gasport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4306 7867 4313 7868 4330 7833 4307 7831
TIME...MOT...LOC 2039Z 259DEG 32KT 4312 7856

RSH
Special weather statement, Jun 24, 5:03 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Buffalo NY
503 PM EDT SAT JUN 24 2017

NYZ001-010-242130-
Niagara-Northern Erie-
503 PM EDT SAT JUN 24 2017

...A PAIR OF STRONG THUNDERSTORMS WILL AFFECT NORTHERNMOST ERIE
COUNTY AND SOUTHERN NIAGARA COUNTY...

At 502 PM EDT, strong thunderstormS were located near Pendleton,
moving east at 50 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
North Tonawanda, Lockport, Pendleton, Middleport, Sanborn, Gasport,
Pendleton Center, Wolcottsville and Rapids.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4306 7889 4313 7899 4322 7847 4306 7848
TIME...MOT...LOC 2102Z 264DEG 46KT 4310 7868

RSH
Special weather statement, Jun 24, 5:14 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Buffalo NY
514 PM EDT SAT JUN 24 2017

NYZ002-003-011-242145-
Orleans-Genesee-Monroe-
514 PM EDT SAT JUN 24 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ORLEANS...
NORTHWESTERN MONROE AND NORTHERN GENESEE COUNTIES...

At 514 PM EDT, strong thunderstorms were clustered near Oakfield, or
7 miles south of Albion, moving east at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Brockport, Medina, Albion, Hilton, Spencerport, Byron, Churchville,
Oakfield, Holley and Riga.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4304 7838 4323 7838 4328 7779 4306 7777
TIME...MOT...LOC 2113Z 266DEG 35KT 4314 7822

Welch
Special weather statement, Jun 24, 5:44 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Buffalo NY
544 PM EDT SAT JUN 24 2017

NYZ003-011-242230-
Genesee-Monroe-
544 PM EDT SAT JUN 24 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MONROE AND
NORTHERN GENESEE COUNTIES...

At 544 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Oakfield to near Churchville.
Movement was east at 50 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Rochester, Chili, Batavia, East Rochester, Brighton, Henrietta, Le
Roy, Pembroke, Byron and Scottsville.

This includes the following highways...
 Interstate 390 between exits 11 and 12.
 Interstate 90 between exits 48A and 46.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4313 7749 4300 7757 4298 7844 4312 7844
TIME...MOT...LOC 2144Z 269DEG 43KT 4307 7837 4309 7784

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:17 PM EDTSpecial Weather StatementBUFGenesee43 min
Jun 24, 2:49 PM EDTSmall Craft AdvisoryBUF3 days
Jun 24, 3:07 PM EDTSpecial Weather StatementBUFGenesee23 min
Jun 24, 3:24 PM EDTSpecial Weather StatementBUFNiagara51 min
Jun 24, 4:14 PM EDTSpecial Weather StatementBUFNiagara31 min
Jun 24, 4:39 PM EDTSpecial Weather StatementBUFNiagara36 min
Jun 24, 4:51 PM EDTBeach Hazards StatementBUFChautauqua, Erie5 hr
Jun 24, 4:53 PM EDTSmall Craft AdvisoryBUF4 hr
Jun 24, 5:03 PM EDTSpecial Weather StatementBUFNiagara27 min
Jun 24, 5:14 PM EDTSpecial Weather StatementBUFGenesee31 min
Jun 24, 5:44 PM EDTSpecial Weather StatementBUFGenesee46 min
Jun 24, 6:48 PM EDTSpecial Weather StatementBUFNiagara27 min
Jun 24, 7:26 PM EDTSpecial Weather StatementBUFGenesee49 min

Nearby

Special Marine Warnings in New York, 2017Every special marine warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.